Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have anxiety, constipation, hands and feet going hot and cold, sweats, clammy, shaking. Can you shed any light?

hi I have suffered with anxiety a few years ago and thought i had beat it. Recently I have been really stressed in my life with moving house, new job etc and ended up with really bad constipation . I went to the doctor who gave me something for ibs but that upset my stomach and i had diahorrea (however spelt) for a few days,. I also had sickness. I now feel weak and am trying to eat but still have the runny tummy. I stopped taking the ibs tablets. Now I am wondering if the anxiety is coming back as my hands and feet are going hot and cold, sweats, clammy, shaking, hot neck and cheeks and i feel sick all the time and am finding it hard to eat,. Can you shed any light?
Asked On : Sat, 11 Aug 2012
Answers:  3 Views:  380
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Anxiety is severe disease and it takes a lot of time to cure it. It likes to recur especially when there some stress or new situation appears in someones life. And it influences whole body nervous system, that is why there can be symptoms you have mentioned.
However anxiety diagnosis can`t be made unless all other nervous system affecting diseases are ruled out. It is because anxiety may be just a symptom of a disease. Here are just some of disease that can be a reason of anxiety: thyroid diseases, heart diseases, adrenal glands disease, magnesium shortage, B vitamin shortage, caffeine overdose, hypoglycemia, bacterial-related IBS, peptic ulceration and many others.
Some test that should be performed before anxiety diagnose: blood tests with liver tests, thyroid tests, pancreas tests, infection tests, adrenal hormones, ions, ECG, abdomen ultrasound, endoscopy, stool tests and urine tests.
IBS is often related with anxiety. Moreover IBS can be caused by severe bacterial infection. It is worth to try Rifamixin in IBS treatment as it gives many positive responses.
After all test will be negative, it is advisable to visit psychiatrist. SSRI drugs may be necessary and have a great results in anxiety treatment. Psychotherapy gives also many positives.
Hope this will bring some hope
Take care

Answered: Sat, 11 Aug 2012
I find this answer helpful
Diabetologist Dr. Chitra Reddy's  Response
in ibs you may suffer from alternate diarrhoea and constipation (sometimes irrespective of diet and medication)
reason for anxiety may not related to this
you have been bit too sensitive and thinking about this disease
try to stay cool
be patient and calm
for anxiety you can get treatment in 2 ways
1.behavorial therapy
2.medical drugs

its better to first opt for first one ,
you need to consult a psychiatrist for this
good motivation helps to relieve your symptoms

hope i answered your query
feel free to contact me for further queries
thank you

Answered: Sat, 11 Aug 2012
I find this answer helpful
Diabetologist Dr. Chitra Reddy's  Response
Lifestyle changes can help in some cases of IBS. ex: regular exercise and improved sleep habits may reduce anxiety and help relieve bowel symptoms
Answered: Sat, 11 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor